Alert archive / Florida / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 76, NWS Melbourne, FL

August 21, 20204 counties in Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Aug 21, 2020, 3:57 PM EDT for 4 counties in Florida. It was in force for 49 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 21, 2020, 3:57 PM EDT (19:57 UTC)
Expired
Aug 21, 2020, 4:46 PM EDT
In force
49 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Tornado
Possible
Hail
0.88 in
Wind
60.0 mph

Counties Lake County, FL, Orange County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 88 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 21, 4:00 PM EDTTSTM WND DMG5 Nw Lake Jessup, FLLARGE TREE LIMBS AND BRANCHES DOWN NEAR LIVE OAK BLVD AND HIDDEN LAKE DR.
Aug 21, 4:05 PM EDTTSTM WND DMG2 Ene Lake Mary, FLPUBLIC REPORTS DAMAGE TO SEVERAL FENCES, PORCHES, AWNINGS, AND BACKYARD SCREEN ENCLOSURES IN THE CHASE GROVE AREA. TIME ESTIMATED FROM RADAR.
Aug 21, 4:05 PM EDTTSTM WND DMG5 Nw Lake Jessup, FLCOUNTY OFFICIALS REPORT MANY LARGE TREE BRANCHES DOWNED NEAR W AIRPORT BLVD., JUST NORTH OF SR 417. ALSO, A MEDIUM SIZED TREE WAS DOWNED BY THE WINDS. TIME ESTIMATED FROM RADAR.
Aug 21, 4:10 PM EDTTSTM WND GST 58Sanford Airport, FLGUST OF 58 MPH/50 KT FROM THE WEST AT KSFB.
Aug 21, 4:15 PM EDTTSTM WND GST 59Sanford, FLWIND GUST OF 59 MPH/51 KT FROM THE WEST AT KSFB. RE-TRANSMITTED.
Aug 21, 4:15 PM EDTTSTM WND GST 59Sanford, FLWIND GUST OF 59 MPH/51 KT FROM THE WEST AT KSFB.
Aug 21, 4:17 PM EDTTSTM WND GST 624 N Lake Jessup, FLMEASURED WIND GUST OF 62 MPH/54 KT AT THE INTERSECTION OF LAKE MARY BLVD AND STATE ROAD 46.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2020-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1871 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2020-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1871 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
1.2
Supercell composite
9.2

Open this sounding in Storm Lab

The text

As transmitted.

833 
WUUS52 KMLB 211957
SVRMLB
FLC069-095-117-127-212100-
/O.NEW.KMLB.SV.W.0076.200821T1957Z-200821T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
357 PM EDT Fri Aug 21 2020

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Seminole County in east central Florida...
  East central Lake County in east central Florida...
  Northern Orange County in east central Florida...
  South central Volusia County in east central Florida...

* Until 500 PM EDT.

* At 357 PM EDT, a severe thunderstorm was located near Lake Mary,
  moving northeast at 20 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Deltona, Sanford, Apopka, Altamonte Springs and Oviedo. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2889 8097 2873 8097 2872 8096 2862 8097
      2861 8097 2861 8149 2895 8149 2910 8128
TIME...MOT...LOC 1957Z 238DEG 16KT 2877 8141 

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
 
$$

Rodriguez
4 follow-up statements
731 
WWUS52 KMLB 212009
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
409 PM EDT Fri Aug 21 2020

FLC069-095-117-127-212100-
/O.CON.KMLB.SV.W.0076.000000T0000Z-200821T2100Z/
Seminole FL-Lake FL-Orange FL-Volusia FL-
409 PM EDT Fri Aug 21 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SEMINOLE...EAST CENTRAL LAKE...NORTHERN ORANGE AND SOUTH CENTRAL
VOLUSIA COUNTIES...

At 408 PM EDT, a severe thunderstorm was located over Lake Mary, 
moving northeast at 25 mph. At 408  PM a wind gust of 56 mph was 
measured at the Sanford Airport.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Deltona, Sanford, Apopka, Altamonte Springs and Oviedo. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Melbourne.

&&

LAT...LON 2889 8097 2861 8097 2861 8149 2879 8149
      2902 8139 2910 8128
TIME...MOT...LOC 2008Z 243DEG 20KT 2880 8133 

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
 
$$

Rodriguez
798 
WWUS52 KMLB 212016
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
416 PM EDT Fri Aug 21 2020

FLC069-095-212025-
/O.CAN.KMLB.SV.W.0076.000000T0000Z-200821T2100Z/
Lake FL-Orange FL-
416 PM EDT Fri Aug 21 2020

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LAKE AND NORTHERN
ORANGE COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled fpr Lake 
County.

LAT...LON 2907 8124 2889 8097 2861 8097 2861 8133
      2864 8133 2864 8135 2876 8138 2882 8142
      2889 8135 2894 8135 2896 8136 2899 8135
TIME...MOT...LOC 2015Z 241DEG 20KT 2882 8127 

$$

FLC117-127-212100-
/O.CON.KMLB.SV.W.0076.000000T0000Z-200821T2100Z/
Seminole FL-Volusia FL-
416 PM EDT Fri Aug 21 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SEMINOLE AND SOUTH CENTRAL VOLUSIA COUNTIES...

At 415 PM EDT, a severe thunderstorm was located over Sanford, 
moving northeast at 20 mph. A 58 mph wind gust was measured at the 
Sanford Airport.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Deltona, Sanford, Altamonte Springs, Oviedo and Winter Springs. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Melbourne.

&&

LAT...LON 2907 8124 2889 8097 2861 8097 2861 8133
      2864 8133 2864 8135 2876 8138 2882 8142
      2889 8135 2894 8135 2896 8136 2899 8135
TIME...MOT...LOC 2015Z 241DEG 20KT 2882 8127 

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
 
$$

Rodriguez
160 
WWUS52 KMLB 212029
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
429 PM EDT Fri Aug 21 2020

FLC117-212039-
/O.CAN.KMLB.SV.W.0076.000000T0000Z-200821T2100Z/
Seminole FL-
429 PM EDT Fri Aug 21 2020

...THE SEVERE THUNDERSTORM WARNING FOR SEMINOLE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled for 
Seminole County. Gusty winds, lightning and heavy rain are still 
ongoing.

LAT...LON 2890 8098 2882 8109 2883 8112 2879 8114
      2878 8118 2880 8118 2879 8120 2880 8120
      2883 8123 2883 8132 2885 8136 2886 8135
      2887 8136 2889 8135 2895 8136 2906 8122
TIME...MOT...LOC 2029Z 238DEG 16KT 2885 8121 

$$

FLC127-212100-
/O.CON.KMLB.SV.W.0076.000000T0000Z-200821T2100Z/
Volusia FL-
429 PM EDT Fri Aug 21 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTH CENTRAL VOLUSIA COUNTY...

At 429 PM EDT, a severe thunderstorm was located over Osteen, or near
Deltona, moving northeast at 20 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Deltona, Sanford, DeLand, Orange City and Lake Helen. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Melbourne.

&&

LAT...LON 2890 8098 2882 8109 2883 8112 2879 8114
      2878 8118 2880 8118 2879 8120 2880 8120
      2883 8123 2883 8132 2885 8136 2886 8135
      2887 8136 2889 8135 2895 8136 2906 8122
TIME...MOT...LOC 2029Z 238DEG 16KT 2885 8121 

HAIL...<.75IN
WIND...60MPH
 
$$

Rodriguez
794 
WWUS52 KMLB 212046
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
446 PM EDT Fri Aug 21 2020

FLC127-212056-
/O.CAN.KMLB.SV.W.0076.000000T0000Z-200821T2100Z/
Volusia FL-
446 PM EDT Fri Aug 21 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL VOLUSIA COUNTY
IS CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has 
been cancelled.  However gusty winds, lightning, and heavy rain are 
still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Melbourne.

LAT...LON 2890 8098 2882 8109 2883 8112 2879 8114
      2878 8118 2880 8118 2879 8120 2880 8120
      2883 8123 2883 8132 2885 8136 2886 8135
      2887 8136 2889 8135 2895 8136 2906 8122
TIME...MOT...LOC 2045Z 238DEG 16KT 2889 8114 

$$

Rodriguez

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 11:50 AM EDT, 4 hours 7 minutes earlier.

Area forecast discussion, Aug 21, 11:50 AM EDT, 4 hours 7 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1150 AM EDT Fri Aug 21 2020

.DISCUSSION...
Higher cloud cover should continue to diminish somewhat into early
afternoon, with sufficient heating and moisture in place for
scattered to numerous afternoon showers and storms to develop
through the afternoon and early evening. Outflow from earlier
storms over north Florida is pushing southeast toward
Lake/Volusia counties and may lead to initial storm development
along this boundary into the afternoon. Then expect additional
scattered convection forming across the interior and along the
east coast sea breeze from mid to late afternoon, with storms
moving toward the east-northeast and offshore through sunset.
Disturbances crossing the area aloft associated with closed mid-
upper level low and slight increase in mid level W/SW winds may
allow for some strong to isolated severe storms to form, with the
main impacts including frequent lightning strikes, winds gusts up
to 50 to 60 mph, small hail and locally heavy rainfall.

&&

.AVIATION...Storms will increase into the afternoon, with higher
than normal coverage expected again across the area. Some stronger
storms will again be possible, producing frequent lightning and
strong downburst winds, small hail and locally heavy rainfall.
This activity will produce tempo IFR/MVFR conditions, with
conditions improving into late evening and overnight as any
lingering storms, debris rainfall diminishes.

&&

.MARINE...(Previous Discussion) With vicinity of upper trough,
deep moisture and energy aloft, SCT-NMRS shra/tsra continue across
the local coastal waters, especially south of the Volusia-Brevard
County line early on. Parameters remain in play for another
active mid-late afternoon and early evening from offshore-moving
showers/lightning storms; some strong especially KMLB northward.
Winds/seas locally higher invof storms.

A weak high pressure ridge axis will lift slowly across the area
and should lie across north-central Fl by daybreak Sat morning.
After some light/variable winds this morning, generally a
southerly wind component increasing towards 10-15 kts. Seas 1-3 ft
near shore and up to 4 ft well offshore north of Sebastian Inlet.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  89  74  90  77 /  60  50  50  20
MCO  90  74  94  77 /  70  40  50  20
MLB  89  76  89  79 /  60  30  40  20
VRB  89  77  89  76 /  50  20  40  20
LEE  90  74  92  76 /  70  50  50  20
SFB  91  75  94  76 /  70  50  50  20
ORL  91  75  94  76 /  70  40  50  20
FPR  90  76  91  76 /  50  20  40  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Weitlich/Negron/Combs
Hazardous weather outlook, Aug 21, 12:06 PM EDT, 3 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1206 PM EDT Fri Aug 21 2020

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-220200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1206 PM EDT Fri Aug 21 2020

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
A moist southwest to south flow continues across east central
Florida. This will lead to development of numerous showers and
lightning storms, mainly during the afternoon, with a few storms
possibly lingering near the east coast past sunset. Storm motion
will be towards the northeast up to 15 to 20 mph from Orlando area
northward and a slightly slower speed farther south. Strong to
damaging wind gusts of 50 to 60 mph, frequent to excessive cloud
to ground lightning strikes, small hail, and torrential downpours
of 1 to 3 inches will be possible any stronger storms this
afternoon. Move indoors to safety at the first sign of
threatening skies, or if you hear thunder.

.FLOOD IMPACT...
While storms today will be moving northeast up to 15 to 20 mph,
multiple rounds of rainfall or areas that have seen recent
repeated heavy rainfall may realize quicker nuisance flooding
issues; especially low-lying areas and locations prone to
flooding.

.RIP CURRENT IMPACT...
There will be a Moderate risk for life-threatening rip currents at
area beaches today. While rip currents will be present all day,
the threat will be highest from 130 PM through 730 PM due to
tidal effects. To reduce your chance of being caught in the
seaward pull of a rip current, swim only within sight of a
lifeguard, and never swim alone, while following social distancing
guidelines.

.MARINE THUNDERSTORM GUST IMPACT...
Wind gusts to 35 knots or higher will produce locally higher waves
on inland lakes, Intracoastal Waterway, and the near shore
Atlantic waters as lightning storms move northeast around 15 to 20
knots. Boaters should watch for storms approaching rapidly from
the southwest and south today, and move to safe harbor well in
advance.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
Scattered to numerous lightning storms remain forecast each
afternoon and early evening through the extended. The main
hazards remain strong gusty winds, frequent lightning strikes, and
heavy downpours. A Moderate Risk of rip currents will also
continue at area beaches through this weekend due to a persistent
ocean swell.

Tropical Storm Laura will continue a fairly quick west-northwest
motion toward the Florida Straits and Keys through this weekend
and early next week. The system is forecast to be a strong
tropical storm as it approaches southern Florida and eventually a
hurricane as it moves past the Keys into the eastern Gulf. Winds
and seas will increase enough to produce poor to locally hazardous
boating conditions Sunday night through Monday, mainly south of
Sebastian Inlet. There may also be an increased potential for
gusty showers and squalls to impact the Atlantic waters, Treasure
Coast, and Lake Okeechobee regions.

Continue to monitor the latest forecasts for Tropical Storm Laura
from the National Hurricane Center, as well as your National
Weather Service office in Melbourne.

.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
severe weather to the NWS while following all local, state, and CDC
guidelines.

Sedlock/Weitlich

In the hours before

Special weather statement, Aug 21, 2:32 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Melbourne FL
232 PM EDT Fri Aug 21 2020

FLZ044-045-144-211915-
Northern Lake County FL-Orange FL-Southern Lake County FL-
232 PM EDT Fri Aug 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR LAKE AND WESTERN ORANGE COUNTIES
UNTIL 315 PM EDT...

At 232 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wildwood to 8 miles southwest of Lake
Louisa. Movement was northeast at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Apopka, Ocoee, Winter Garden, Leesburg and Eustis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2896 8195 2896 8166 2898 8166 2885 8146
      2835 8165 2835 8179 2836 8179 2836 8186
      2835 8186 2835 8196
TIME...MOT...LOC 1832Z 222DEG 21KT 2878 8209 2842 8187

KN
Special weather statement, Aug 21, 3:11 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Melbourne FL
311 PM EDT Fri Aug 21 2020

FLZ044>046-144-211945-
Northern Lake County FL-Orange FL-Seminole FL-
Southern Lake County FL-
311 PM EDT Fri Aug 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SEMINOLE...LAKE AND
WESTERN ORANGE COUNTIES UNTIL 345 PM EDT...

At 310 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Leesburg to Lake Louisa. Movement was
northeast at 30 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Orlando, Sanford, Apopka, Altamonte Springs and Ocoee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2896 8187 2896 8166 2905 8166 2904 8142
      2898 8135 2897 8137 2894 8135 2889 8135
      2889 8137 2885 8136 2883 8132 2883 8123
      2881 8122 2835 8157 2835 8179 2836 8179
      2835 8188
TIME...MOT...LOC 1910Z 214DEG 27KT 2877 8188 2848 8171

Rodriguez
Special weather statement, Aug 21, 3:41 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Melbourne FL
341 PM EDT Fri Aug 21 2020

FLZ041-044>046-212015-
Northern Lake County FL-Orange FL-Seminole FL-Inland Volusia FL-
341 PM EDT Fri Aug 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE...EAST CENTRAL LAKE...
NORTHWESTERN ORANGE AND SOUTH CENTRAL VOLUSIA COUNTIES UNTIL 415 PM
EDT...

At 341 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wekiwa Springs State Park, or over Apopka, moving northeast at 25
mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Orlando, Deltona, Sanford, Apopka and Altamonte Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2857 8166 2858 8165 2859 8166 2889 8165
      2904 8142 2892 8126 2880 8106 2878 8106
      2849 8136 2847 8166
TIME...MOT...LOC 1941Z 230DEG 20KT 2871 8148

Rodriguez

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 2:32 PM EDTSpecial Weather StatementMLBLake43 min
Aug 21, 3:11 PM EDTSpecial Weather StatementMLBLake34 min
Aug 21, 3:41 PM EDTSpecial Weather StatementMLBSeminole34 min
Aug 21, 4:21 PM EDTSpecial Marine WarningMLB93 min
Aug 21, 4:43 PM EDTSpecial Weather StatementMLBVolusia47 min
Aug 21, 5:17 PM EDTSpecial Marine WarningMLB58 min
Aug 21, 5:20 PM EDTSpecial Weather StatementMLBBrevard25 min
Aug 21, 5:28 PM EDTAreal Flood AdvisoryMLBMartin2 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.